Alert archive / Arkansas / River Flood Advisories in 2017

River Flood Advisory 21, NWS Little Rock, AR

May 20, 2017Jefferson County, Lincoln County, Arkansas

NWS Little Rock, AR issued this river flood advisory at May 20, 2017, 8:50 PM CDT for Jefferson County, Lincoln County, Arkansas. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 20, 2017, 8:50 PM CDT (01:50 UTC)
Expired
May 22, 2017, 8:48 AM CDT
In force
36 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Pine Bluff (PBFA4). The gauge peaked at 39.57 ft at May 23, 2017, 6:00 AM CDT.

actionminormoderatemajor35404505/2105/2205/23
Action stage
40 ft
Minor stage
42 ft
Moderate stage
44 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07263650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

786 
WGUS84 KLZK 210150
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
850 PM CDT Sat May 20 2017


...The National Weather Service in Little Rock has issued a Flood 
Advisory for the following river location in Arkansas...

  Arkansas River At Pine Bluff affecting Jefferson and Lincoln 
  Counties


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


ARC069-079-211650-
/O.NEW.KLZK.FL.Y.0021.170521T0150Z-170522T1348Z/
/PBFA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
850 PM CDT Sat May 20 2017

The National Weather Service in Little Rock has issued a
* Flood Advisory for
  The Arkansas River At Pine Bluff.
* until Monday morning.
* At 8:00 PM Saturday the stage was 36.0 feet.
* Flood stage is 42.0 feet.
* Forecast...The river will rise to near 41.6 feet Tuesday evening.
* Impacts at 41.0 feet...Minor flooding of property in the Riverside 
  Addition west of Lake Langhofer. Water starts to get over Acorn Drive 
  and impact portions of the Little Bayou Meto Area south of Reydell.
* Impacts at 42.0 feet...Regional Park flooded with the gate at Regional 
  Park Road closed. This will prevent access to the AGFC Delta Rivers 
  Nature Center and Harbor Oaks public golf course. Some damage in the 
  lowlands inside the levees in Pine Bluff. Water over Knotts Island Road.



&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Sun    Mon    Tue    Wed    Thu

Arkansas River
  Pine Bluff  42  36.0 Sat 08 PM   36.5    39.0   41.2   41.2   39.4


&&


LAT...LON 3397 9146 3409 9173 3430 9213 3434 9199
 3420 9168 3408 9139                  



$$
2 follow-up statements
313 
WGUS84 KLZK 210732
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 AM CDT Sun May 21 2017


...From the National Weather Service in Little Rock...The Flood 
Advisory continues for the Arkansas River...
  Arkansas River At Dardanelle 1 NE affecting Pope and Yell Counties

  Arkansas River At Toad Suck Lock And Dam Tailwater affecting 
  Faulkner and Perry Counties

  Arkansas River At Pine Bluff affecting Jefferson and Lincoln 
  Counties


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


ARC115-149-212232-
/O.CON.KLZK.FL.Y.0019.000000T0000Z-170522T1344Z/
/DARA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
732 AM GMT Sun May 21 2017

From the National Weather Service in Little Rock ...The Flood 
Advisory continues for
  The Arkansas River At Dardanelle 1 NE.
* until Monday morning.
* At  1:00 AM Sunday the stage was 27.4 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to near 31.5 feet this evening
* Impacts at 32.0 feet...Minor flooding, commercial and industrial 
  areas along the river in Dardanelle and Russellville may be affected. 
  Lower lying agricultural land within the levee starts to flood..

&&

             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Sun    Mon    Tue    Wed    Thu    

Arkansas River
  Dardanelle  32  27.4 Sun 01 AM   28.6   30.9   27.4   24.5   23.3    


&&


LAT...LON 3508 9278 3507 9305 3522 9321 3528 9310
 3519 9303 3520 9280                  



$$

ARC045-105-212231-
/O.CON.KLZK.FL.Y.0020.000000T0000Z-170522T1344Z/
/TODA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
732 AM GMT Sun May 21 2017

From the National Weather Service in Little Rock ...The Flood 
Advisory continues for
  The Arkansas River At Toad Suck Lock And Dam Tailwater.
* until Monday morning.
* At  1:00 AM Sunday the stage was 269.5 feet.
* Flood stage is 275.0 feet.
* Forecast...The river will rise to near 274.5 feet tomorrow evening.
* Impacts at 275.0 feet...Mobile homes in the Toad Suck Community 
  on the right descending bank near the State Highway 60 Bridge 
  are threatened.

&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Sun    Mon    Tue    Wed    Thu  

Arkansas River
  Toad Suck   275 269.5 Sun 01 AM  270.5  273.9  274.3  272.4  270.2      


&&


LAT...LON 3483 9247 3495 9262 3504 9261 3511 9251
 3501 9248 3492 9238                  



$$

ARC069-079-212231-
/O.CON.KLZK.FL.Y.0021.000000T0000Z-170522T1348Z/
/PBFA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
732 AM GMT Sun May 21 2017

From the National Weather Service in Little Rock ...The Flood 
Advisory continues for
  The Arkansas River At Pine Bluff.
* until Monday morning.
* At  2:00 AM Sunday the stage was 36.1 feet.
* Flood stage is 42.0 feet.
* Forecast...The river will rise to near 41.6 feet around Tuesday evening.
* Impacts at 41.0 feet...Minor flooding of property in the Riverside 
  Addition west of Lake Langhofer. Water starts to get over Acorn Drive 
  and impact portions of the Little Bayou Meto Area south of Reydell.
* Impacts at 42.0 feet...Regional Park flooded with the gate at Regional 
  Park Road closed. This will prevent access to the AGFC Delta Rivers 
  Nature Center and Harbor Oaks public golf course. Some damage in the 
  lowlands inside the levees in Pine Bluff. Water over Knotts Island Road.

&&

             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Sun    Mon    Tue    Wed    Thu   

Arkansas River
  Pine Bluff  42  36.1 Sun 02 AM   36.2   38.6   41.0   41.2   39.4   


&&


LAT...LON 3397 9146 3409 9173 3430 9213 3434 9199
 3420 9168 3408 9139                  

$$

57
315 
WGUS84 KLZK 211655
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1155 AM CDT Sun May 21 2017


...From the National Weather Service in Little Rock...The Flood 
Advisory is cancelled for the Arkansas River...

  Arkansas River At Dardanelle 1 NE affecting Pope and Yell Counties

  Arkansas River At Toad Suck Lock And Dam Tailwater affecting 
  Faulkner and Perry Counties

  Arkansas River At Pine Bluff affecting Jefferson and Lincoln 
  Counties


River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
 
Observed and forecasted stage data plots are available on our  
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.


ARC115-149-211725-
/O.CAN.KLZK.FL.Y.0019.000000T0000Z-170522T1344Z/
/DARA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
455 PM GMT Sun May 21 2017

From the National Weather Service in Little Rock ...The Flood 
Advisory is cancelled for
  The Arkansas River At Dardanelle 1 NE.
* until Monday morning.
* At 11:00 AM Sunday the stage was 28.3 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to 29.5 feet by Monday
  morning before falling. 



&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Mon    Tue    Wed    Thu    Fri

Arkansas River
  Dardanelle  32  28.3 Sun 11 AM   29.5   25.5   23.4   22.1   21.7


&&


LAT...LON 3508 9278 3507 9305 3522 9321 3528 9310
 3519 9303 3520 9280                  



$$

ARC045-105-211725-
/O.CAN.KLZK.FL.Y.0020.000000T0000Z-170522T1344Z/
/TODA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
455 PM GMT Sun May 21 2017

From the National Weather Service in Little Rock ...The Flood 
Advisory is cancelled for
  The Arkansas River At Toad Suck Lock And Dam Tailwater.
* until Monday morning.
* At 7:00 AM Sunday the stage was 270.5 feet.
* Flood stage is 275.0 feet.
* Forecast...The river will rise to just above action stage, or
  near 273 feet by Tuesday afternoon before falling. 



&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Mon    Tue    Wed    Thu    Fri

Arkansas River
  Toad Suck   275 270.5 Sun 07 AM  272.6  272.9  270.6  269.0  268.2


&&


LAT...LON 3483 9247 3495 9262 3504 9261 3511 9251
 3501 9248 3492 9238                  



$$

ARC069-079-211725-
/O.CAN.KLZK.FL.Y.0021.000000T0000Z-170522T1348Z/
/PBFA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
455 PM GMT Sun May 21 2017

From the National Weather Service in Little Rock ...The Flood 
Advisory is cancelled for
  The Arkansas River At Pine Bluff.
* until Monday morning.
* At 11:00 AM Sunday the stage was 36.2 feet.
* Flood stage is 42.0 feet.
* Forecast...The river will rise to near 40 feet Tuesday afternoon
  before falling. 


&&


             Fld     Observed                 Forecast 6 AM
Location     Stg   Stg  Day Time    Mon    Tue    Wed    Thu    Fri

Arkansas River
  Pine Bluff  42  36.2 Sun 11 AM   38.4   39.6   39.6   37.8   36.4


&&


LAT...LON 3397 9146 3409 9173 3430 9213 3434 9199
 3420 9168 3408 9139                  



$$

Brown

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood advisory went out at May 20, 7:08 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 20, 7:08 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
708 PM CDT Sat May 20 2017

.AVIATION...21/00Z TAF CYCLE

CDFNT was situated over the WRN part of the FA early this evening.
The bndry wl cont working EWD thru the overnight hrs. Combo of
VFR/MVFR cigs wl accompany the fnt, along with SCTD showers and a
few storms. Confidence in overall areal coverage not that great,
so went with VCNTY in the fcst. Drier air wl move in behind the
fnt with VFR conds expected Sun. /44/
&&

.PREV DISCUSSION...(ISSUED 251 PM CDT Sat May 20 2017)

SHORT TERM...Tonight Through Monday

Much of the widespread SHRA/TSRA has moved SE of the CWA early this
afternoon...with just some lingering SHRA across SERN sections of
the state. A mostly cloudy sky continues...and potential for SHRA
and a few TSRA remains as a cold front to the west of the CWA moves
closer. This front will push ESE into the CWA later this
afternoon...then move through the CWA this evening and overnight. Do
think some additional convective activity will develop along/ahead
of this front as it progresses across the area. However...have only
kept chance POPs mentioned at this time. A couple strong storm may
also be seen...but the overall threat for SVR Wx has become more
limited.

Will then see POPs decrease this evening and overnight from the NW
to SE as the front moves SE of the state. Drier and more stable air
will move into the state by Sun...with quieter conditions expected
for the rest of the short term period.

LONG TERM...Monday Night Through Saturday

A large upper trough is expected to remain in place over the eastern
half of the CONUS from Monday night through the latter part of the
work week.

Under the upper trough...a relatively cool but unsettled weather
pattern will remain in place over Arkansas. The upper trough will
cause some on and off shower and thunderstorm chances to remain in
the forecast from Monday night through Wednesday. It will not rain
the entire time...but scattered showers and storms will be possible
each afternoon due to the cool air aloft. There is expected to be an
increased coverage of showers and storms from early Tuesday morning
through Tuesday afternoon as a stronger shortwave trough rotates
over the state in the larger trough axis. This trough will spread
some large scale forcing for ascent over the state and will send a
weak cold front southeast across Arkansas on Tuesday. Scattered
showers and thunderstorms are expected to accompany these features
as they move across Arkansas. No severe weather is expected at this
time. Temperatures are expected to remain in the lower to mid 70s
for highs on Tuesday and Wednesday.

Skies are expected to clear out on Thursday as the upper trough
shifts east a bit allowing a shortwave ridge to move east towards
Arkansas. This ridging should hold through Friday allowing
temperatures to warm up into the upper 70s on Thursday and lower to
mid 80s on Friday under mostly sunny skies. The next upper trough is
expected to approach Arkansas from the west/southwest from Saturday
through Saturday night. Showers and thunderstorms will likely
accompany the trough whenever it moves over Arkansas. If it holds
off until Saturday night or Sunday morning...Saturday will likely be
warm with highs in the mid to upper 80s under partly cloudy skies.
If the trough is a bit faster to move over the South
Plains...temperatures may be held down as rain chances increase.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, May 20, 5:00 AM CDT, 15 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sat May 20 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
500 AM CDT Sat May 20 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Good chances of showers and thunderstorms are in the forecast today
as a cold front pushes into Arkansas from the west.

Any severe weather will be spotty, and mainly over the southern half
of the state. Damaging winds and hail will be the main concerns.
Heavy downpours may lead to localized flash flooding.

By tonight, precipitation will shift into the southern and eastern
counties, with rain ending farther northwest behind the front.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

The aforementioned front will exit Arkansas to the east Sunday
morning. Showers and thunderstorms will end as the front moves out
of the state. Dry conditions will persist through Monday.

.Spotter Information Statement...

Given the possibility of only isolated severe storms today and
tonight, spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

51/46

In the hours before

Local storm report, May 20, 3:10 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 PM CDT SAT MAY 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 AM     TSTM WND DMG     MOUNTAIN HOME           36.34N  92.39W
05/20/2017                   BAXTER             AR   PUBLIC

            DELAYED REPORT...SEVERAL TREES DOWN AND UPROOTED
            DAMAGING A FEW MOBILE HOMES.

&&

EVENT NUMBER LZK1700201

JBH
Local storm report, May 20, 3:20 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT SAT MAY 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     TSTM WND DMG     6 N COAL HILL           35.52N  93.67W
05/19/2017                   JOHNSON            AR   PUBLIC

            DELAYED REPORT. THUNDERSTORM WINDS UPROOTED SEVERAL
            LARGE TREES 6 MILES NORTH OF COAL HILL.

&&

EVENT NUMBER LZK1700202

CAVANAUGH

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:47 PM CDTRiver Flood AdvisoryLZKPope, Yell36 hr
May 20, 8:47 PM CDTRiver Flood AdvisoryLZKFaulkner, Perry36 hr
May 21, 12:55 AM CDTSevere Thunderstorm WarningLZKOuachita35 min
May 21, 1:14 AM CDTSpecial Weather StatementLZKCalhoun46 min
May 21, 1:30 AM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita45 min
May 21, 2:04 AM CDTSpecial Weather StatementLZKOuachita41 min
May 21, 2:29 AM CDTSpecial Weather StatementLZKCalhoun46 min
May 21, 3:01 AM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland44 min
May 21, 8:19 AM CDTSpecial Weather StatementLZKCalhoun26 min
May 21, 8:40 AM CDTSpecial Weather StatementLZKBradley, Calhoun50 min

Nearby

River Flood Advisories in Arkansas, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.